MAUDE Adverse Event Report: B. BRAUN MEDICAL FRANCE SURECAN SAFETY II; NON-CORING (HUBER) NEEDLE

B. BRAUN MEDICAL FRANCE SURECAN SAFETY II; NON-CORING (HUBER) NEEDLE
Model Number 4447000-02
Medical Device Problem Codes Fail-Safe Problem (2936); Device Handling Problem (3265)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: "the needle cover would not lock into place resulting in a nurse getting stuck with the needle.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The investigation into this reported event is ongoing.A follow-up report will be submitted when the results of the investigation are available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).We have checked the manufacturing file of batch nr20f09g8670 which complies with our specifications and does not present any discrepancy.Another similar complaint from the same end customer has been reported to us on this batch of (b)(4) released in october 2020.Without the complaint sample for investigation no thorough investigation is possible and we cannot conclude on the real cause of the incident.If new elements become available in the future, we will reopen this complaint.This type of incident is a known risk of the use of needles.The surecan safety ii has a manually activated safety mechanism that is designed to deploy upon needle removal and to shield the tip, to reduce needlestick injuries.Surecan safety ii's features include a green dot, which appears through the clear bottom plate when the safety mechanism is successfully engaged.Reviewed the dhr for the batch no.20f09g8670, no related defect was observed during the in-process and final control inspection.Batch size: (b)(4).Batch released date: 2020-10-16.

Brand Name
SURECAN SAFETY II
Common Device Name
NON-CORING (HUBER) NEEDLE
Manufacturer (Section D)
B. BRAUN MEDICAL FRANCE
30 avenue des temps modernes
chasseneuil-du-poitou, vienne
Manufacturer (Section G)
B. BRAUN MEDICAL FRANCE
30 avenue des temps modernes
chasseneuil-du-poitou, vienne 86360
FR   86360
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key13524706
Report Number9612452-2022-00009
Device Sequence Number5248090
Product Code PTI
UDI-Device Identifier04046964857737
UDI-Public(01)04046964857737
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K170897
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2025
Device Model Number4447000-02
Device Catalogue Number4447000-02
Device Lot Number20F09G8670
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient RaceAsian